Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 73, NWS State College, PA

June 30, 20094 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 30, 2009, 11:15 AM EDT for 4 counties in Pennsylvania. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2009, 11:15 AM EDT (15:15 UTC)
Expired
Jun 30, 2009, 12:15 PM EDT
In force
60 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Columbia County, PA, Montour County, PA, Northumberland County, PA, Schuylkill County, PA

The radar

The Binghamton radar (KBGM), 133 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 3.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2009-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 161 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2009-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
161 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1704 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 301515
SVRCTP
PAC037-093-097-107-301615-
/O.NEW.KCTP.SV.W.0073.090630T1515Z-090630T1615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1115 AM EDT TUE JUN 30 2009

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTOUR COUNTY IN CENTRAL PENNSYLVANIA...
  NORTH CENTRAL SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
  EAST CENTRAL NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
  COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 1215 PM EDT

* AT 1112 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM JERSEYTOWN TO MECHANICSVILLE TO
  FERNDALE...AND MOVING EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  KNOEBELS GROVE AROUND 1120 AM EDT...
  CATAWISSA AND BLOOMSBURG AROUND 1125 AM EDT...
  NUMIDIA AND MAINVILLE AROUND 1135 AM EDT...
  MIFFLINVILLE AROUND 1145 AM EDT...
  SHUMANS AROUND 1150 AM EDT...
  SCOTCH VALLEY AND BERWICK AROUND 1155 AM EDT...

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 223 AND 247.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. FOR YOUR SAFETY...TAKE
SHELTER INSIDE A BUILDING LOCATION NOW.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF 
SEVERE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4089 7602 4077 7661 4095 7664 4105 7673
      4119 7657 4124 7632 4120 7632 4114 7628
      4114 7623 4105 7623 4095 7620 4091 7606
TIME...MOT...LOC 1514Z 255DEG 22KT 4110 7661 4098 7655
          4078 7657

$$

FORECASTER: LAMBERT/STEINBUGL/EVANEGO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 11:10 AM EDT, 5 minutes earlier.

Area forecast discussion, Jun 30, 11:10 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1110 AM EDT TUE JUN 30 2009

.SYNOPSIS...
VERY UNSETTLED WEATHER IS IN STORE FOR THE NEXT COUPLE OF DAYS AS
A LARGE UPPER LEVEL LOW PRESSURE SYSTEM MOVES SLOWLY ACROSS THE
GREAT LAKES REGION. THE CHANCE FOR SHOWERS OR AFTERNOON
THUNDERSTORMS WILL BE GREATEST TODAY AND WEDNESDAY...THEN
DECREASE EACH DAY FROM THURSDAY THROUGH SATURDAY AS THE UPPER LOW
GRADUALLY FILLS AND SLIDES EAST AND NORTH. UNDER CLOUDS AND
SHOWERS...TEMPERATURES WILL BE BELOW NORMAL TODAY THROUGH
THURSDAY...BUT WILL REBOUND TO NEAR NORMAL BY THE END OF THE
HOLIDAY WEEKEND AS HIGH PRESSURE SHOULD RETURN.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
SWOMCD JUST RELEASED A FEW MINUTES AGO...CONCERNING SVR TSRA
POTENTIAL ACROSS THE EASTERN ZONES OF OUR CWA (I.E. - THE SUSQ
VALLEY...AND POINTS NE).

THE AREA IS TARGETED TO SEE THE BEST COMBINATION OF MIXED LAYER
CAPE OF 1500-2300 J/KG THIS AFTERNOON...LARGE SCALE FORCING VIA
THE LEFT EXIT REGION OF AN 80 KT/300 MB JET...AND SFC-3 KM
HELICITY OF UP TO 150 M2/S2.

THE MAIN SVR WX THREAT WILL BE LOCALIZED DOWNBURST WIND DAMAGE
FROM MINI BOW ECHOES...ALONG WITH HAIL BETWEEN 3/4 AND 1 INCH IN DIAMETER
AS WE SEE THE WET BULB ZERO LEVEL ONLY AROUND 8-9 KFT AGL...AND A
DECENT AMT OF CAPE ABOVE THE -20C LEVEL ABOUT 19 KFT.

AFTER THE COLD FRONT/LEE TROUGH COMBO PUSHES EAST TO THE SUSQ
VALLEY DURING THE MID TO LATE AFTERNOON...THE CENTRAL MTNS AND
PARTS OF THE LAURELS COULD SEE A RELATIVE MIN IN SHOWERS AS THE
SUBSIDING...LEFT REAR QUADRANT OF THE JET CROSSES THE AREA AND
LVLL WINDS BECOME WNW AT 10-15 KTS.

MAX/12 HOUR QPF WILL BE 1-1.5 INCHES IN A FEW LOCATIONS ACROSS
THE MID SUSQ VALLEY WHERE SEVERAL ROUNDS OF SHOWERS/TSRA HAVE
ALREADY CROSSED THE REGION.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
SHOWERS WILL BECOME SCATTERED OVERNIGHT...THEN EXPAND IN COVERAGE
ONCE AGAIN BY WED AFTERNOON.

EXPECT THE PATTERN TO BE STUCK THROUGH WED NIGHT...WITH MINS
GENERALLY IN THE 50S AND HIGHS IN THE M60S NW TO NEAR 80 IN THE
SE. MORE SHOWERS WILL OCCUR...WITH RELATIVELY MORE FREQUENT SHRA
IN THE NW THAN IN THE SE.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
GRADUAL IMPROVEMENT WILL BE SEEN FOR LATE THIS WEEK INTO SATURDAY
AS THE SLOW MOVING UPPER LOW IS PROGGED TO FILL AND SLOWLY LIFT
NEWD AS PER MED RANGE ENSEMBLES AND LATEST DETERMINISTIC RUNS.

SEASONABLE TEMPERATURES AND MAINLY DRY CONDITIONS EXPECTED FOR THE
HOLIDAY WEEKEND. THERE COULD STILL BE ISOLATED AFTERNOON SHOWERS
ON SATURDAY AS LAPSE RATES REMAIN FAIRLY STEEP ON THE PERIPHERY OF
THE DEPARTING H5 UPPER TROF WHICH BY THEN IS OVER NEW ENGLAND
HEADING INTO THE MARITIMES.

STRONG UPPER RIDGE HOLDS OVER THE SOUTHWESTERN UNITED STATES BY
NEXT WEEKEND AND EARLY NEXT WEEK...WITH A POTENTIAL LARGE PATTERN
CHANGE POSSIBLE DOWNSTREAM FOR LATER NEXT WEEK AS A DEEP UPPER
TROF REACHES THE PACNW HELPING TO NUDGE THE AMPLIFIED UPPER RIDGE
EASTWARD INTO THE CENTRAL PLAINS. MEAN ENSEMBLE HEIGHTS BY THE
EARLY TO MIDDLE PART OF NEXT WEEK INDICATE A DECIDED FLATTENING TO
THE EASTERN UNITED STATES TROF...WITH SEASONABLE TO ABOVE NORMAL
TEMPERATURES LIKELY BY THE END OF THIS EXTENDED PERIOD AND BEYOND.
THE PREDOMINATE UPPER FLOW FROM THE NORTHWEST HOWEVER PORTENDS
NEAR NORMAL TEMPERATURES WITH LOW CHC TO SLIGHT CHC OF
PRECIPITATION AS MOISTURE CHALLENGED DISTURBANCES TRACK UP AND
OVER THE HIGH PLAINS UPPER RIDGE AXIS AND DROP SEWD ACROSS THE
GREAT LAKES INTO THE NORTHEAST. THUS...DAYS 5 THROUGH 8 CONTAIN AT
LEAST SLGT CHC PRECIP MENTIONS...WHILE MUCH OR MOST OF THE TIME
SHOULD REMAIN DRY IN SUCH A PATTERN.

ALL IN ALL...FROM THURSDAY ONWARD CONDITIONS WILL GRADUALLY
IMPROVE SO DONT CANCEL THE OUTDOOR PLANS FOR THE HOLIDAY WEEKEND
JUST YET.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
ABNORMALLY DEEP VORTEX WILL KEEP SHOWERS AND EVEN THUNDERSTORMS
ACROSS THE REGION THROUGH THU. MOST OF THE STORMS WILL BE DURING
THE AFTERNOON AND EARLY EVENING HOURS. WITH SUCH COLD AIR ALOFT...
WILL HAVE TO WATCH FOR GUSTY WINDS AND SMALL HAIL. IN THIS CASE...
THINK HAIL WILL BE MORE OF A THREAT THAN WINDS...GIVEN THE LACK
OF A GRADIENT AT LOW LEVELS. MOST LOCATIONS WILL BE VFR...BUT
MVFR CONDITIONS WILL BE POSSIBLE IN SOME OF THE HEAVIER STORMS...
AS WELL AS EARLY WED AM AGAIN.

CONDITIONS SHOULD IMPROVE LATER ON FRIDAY INTO SATURDAY...
AS WEAK HIGH PRESSURE BUILDS INTO THE AREA.

OUTLOOK...
WED...MAINLY VFR...BUT MVFR IN SCT SHRA/TS.
THU AND FRI...MAINLY VFR...BUT MVFR IN SCT SHRA/TSRA.
SAT...VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO/LAMBERT
NEAR TERM...DANGELO/LAMBERT
SHORT TERM...DANGELO/LAMBERT
LONG TERM...DEVOIR
AVIATION...GARTNER/MARTIN
Hazardous weather outlook, Jun 30, 2:51 AM EDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
251 AM EDT TUE JUN 30 2009

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-010700-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
251 AM EDT TUE JUN 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DANGELO

In the hours before

Special weather statement, Jun 30, 8:59 AM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
859 AM EDT TUE JUN 30 2009

PAZ042-046-051-053-301400-
COLUMBIA PA-MONTOUR PA-SOUTHERN LYCOMING PA-SULLIVAN PA-
859 AM EDT TUE JUN 30 2009

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN COLUMBIA...NORTHWESTERN
MONTOUR...SOUTHEASTERN LYCOMING AND SOUTHEASTERN SULLIVAN COUNTIES
THROUGH 10 AM EDT...

AT 857 AM EDT...A FEW STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4
MILES EAST OF HUGHESVILLE TO MILTON...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR BIGGERTOWN AROUND 910 AM...MILLVILLE AROUND
920 AM...RICKETTS GLEN STATE PARK AROUND 940 AM AND BENTON AROUND 950
AM.

LAT...LON 4132 7631 4118 7631 4104 7676 4106 7676
      4109 7674 4116 7674 4132 7667 4132 7663
      4133 7663 4149 7624

EXPERIMENTAL

FORECASTER: LAMBERT
Special weather statement, Jun 30, 10:06 AM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1006 AM EDT TUE JUN 30 2009

PAZ049>052-301500-
MONTOUR PA-NORTHUMBERLAND PA-SNYDER PA-UNION PA-
1006 AM EDT TUE JUN 30 2009

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL
NORTHUMBERLAND...NORTHERN SNYDER...UNION AND WESTERN MONTOUR
COUNTIES THROUGH 11 AM EDT...

AT 1003 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF MIFFLINBURG...MOVING EAST NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
A 15 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SOME SMALL STREAMS.

ALSO...EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THIS STORM WILL BE NEAR HARTLETON AROUND 1010 AM...PENNS CREEK AROUND
1015 AM...MIFFLINBURG...AND SAND BRIDGE STATE PARK AROUND 1020 AM...
NEW BERLIN AROUND 1025 AM...VICKSBURG...FOREST HILL...SPRUCE RUN
RESERVOIR...AND KRATZERVILLE AROUND 1030 AM AND LINNTOWN AROUND 1040
AM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 209 AND 222...I-180 BETWEEN MILE MARKERS 1
AND 3.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...STATE ROAD 45.

LAT...LON 4089 7664 4077 7728 4090 7731 4091 7729
      4114 7671

EXPERIMENTAL

FORECASTER: LAMBERT
Special weather statement, Jun 30, 10:10 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1010 AM EDT TUE JUN 30 2009

PAZ027-028-049-050-301445-
JUNIATA PA-MIFFLIN PA-SNYDER PA-UNION PA-
1010 AM EDT TUE JUN 30 2009

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MIFFLIN...NORTH
CENTRAL JUNIATA...SNYDER AND SOUTH CENTRAL UNION COUNTIES...

AT 1009 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
MIFFLINTOWN...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT BRIEF HEAVY RAIN AND OCCASIONAL LIGHTNING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR MCCLURE AROUND 1020 AM...BEAVER SPRINGS
AROUND 1030 AM...BEAVERTOWN AROUND 1040 AM AND MIDDLEBURG AROUND 1050
AM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
322/22...ROUTE 522...STATE ROAD 45.

LAT...LON 4060 7746 4068 7753 4096 7699 4078 7686
      4075 7685

EXPERIMENTAL

FORECASTER: STEINBUGL
Special weather statement, Jun 30, 10:52 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1052 AM EDT TUE JUN 30 2009

PAZ046-049-051>053-301545-
COLUMBIA PA-MONTOUR PA-NORTHUMBERLAND PA-SOUTHERN LYCOMING PA-
UNION PA-
1052 AM EDT TUE JUN 30 2009

...STRONG THUNDERSTORMS WILL AFFECT EASTERN UNION...MONTOUR...
NORTHERN COLUMBIA...NORTHWESTERN NORTHUMBERLAND AND SOUTHEASTERN
LYCOMING COUNTIES THROUGH 1145 AM EDT...

AT 1050 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM MILTON
TO MILTON TO NORTHUMBERLAND...MOVING NORTHEAST AT 30 MPH.

BRIEF...DOWNBURST WIND GUSTS TO 50 MPH AND HAIL BETWEEN PEA...AND
 DIME SIZE ARE POSSIBLE WITH THESE STORMS. A 15 MINUTE PERIOD OF
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

EXPECT FREQUENT...DANGEROUS LIGHTNING FROM THESE STORMS. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR TURBOTVILLE AROUND 1100 AM...JERSEYTOWN
AROUND 1110 AM...MILLVILLE AROUND 1120 AM...BIGGERTOWN AROUND 1130
AM...ALMEDIA AROUND 1140 AM AND CENTRAL AROUND 1150 AM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 207 AND 242...I-180 BETWEEN MILE MARKERS 1
AND 6.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 15...STATE ROAD 45...STATE ROAD 118.

LAT...LON 4102 7629 4088 7694 4094 7692 4107 7695
      4128 7648 4129 7646 4128 7645 4132 7637
      4131 7631 4120 7632 4114 7628 4114 7623
      4108 7623

EXPERIMENTAL

FORECASTER: LAMBERT
Special weather statement, Jun 30, 10:54 AM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1054 AM EDT TUE JUN 30 2009

PAZ046-049-051>053-301545-
COLUMBIA PA-MONTOUR PA-NORTHUMBERLAND PA-SOUTHERN LYCOMING PA-
UNION PA-
1054 AM EDT TUE JUN 30 2009

...STRONG THUNDERSTORMS WILL AFFECT EASTERN UNION...MONTOUR...
NORTHERN COLUMBIA...NORTHWESTERN NORTHUMBERLAND AND SOUTHEASTERN
LYCOMING COUNTIES THROUGH 1145 AM EDT...

AT 1050 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 3 MILES
NORTHEAST OF MILTON...TO MILTON AND NORTHUMBERLAND...MOVING
NORTHEAST AT 30 MPH.

BRIEF...DOWNBURST WIND GUSTS TO 50 MPH AND HAIL BETWEEN PEA...AND
 DIME SIZE ARE POSSIBLE WITH THESE STORMS. A 15 MINUTE PERIOD OF
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

EXPECT FREQUENT...DANGEROUS LIGHTNING FROM THESE STORMS. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR TURBOTVILLE AROUND 1100 AM...JERSEYTOWN
AROUND 1110 AM...MILLVILLE AROUND 1120 AM...BIGGERTOWN AROUND 1130
AM...ALMEDIA AROUND 1140 AM AND CENTRAL AROUND 1150 AM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 207 AND 242...I-180 BETWEEN MILE MARKERS 1
AND 6.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 15...STATE ROAD 45...STATE ROAD 118.

LAT...LON 4102 7629 4088 7694 4094 7692 4107 7695
      4128 7648 4129 7646 4128 7645 4132 7637
      4131 7631 4120 7632 4114 7628 4114 7623
      4108 7623

EXPERIMENTAL

FORECASTER: LAMBERT
Special weather statement, Jun 30, 11:13 AM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1113 AM EDT TUE JUN 30 2009

PAZ026-034-301600-
BEDFORD PA-HUNTINGDON PA-
1113 AM EDT TUE JUN 30 2009

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BEDFORD AND
SOUTHWESTERN HUNTINGDON COUNTIES...

AT 1111 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WOODBURY...
MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR SAXTON AROUND 1120 AM...COALMONT AROUND 1130
AM...BROAD TOP CITY AROUND 1140 AM AND SALTILLO AROUND NOON.

THIS WILL IMPACT ROUTE 522.

LAT...LON 4013 7809 4016 7813 4011 7817 4012 7842
      4030 7843 4029 7839 4025 7830 4031 7825
      4035 7790 4010 7788 4010 7794

EXPERIMENTAL

FORECASTER: STEINBUGL

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 10:35 PM EDTSpecial Weather StatementCTPTioga25 min
Jun 30, 7:47 AM EDTSpecial Weather StatementCTPColumbia, Montour73 min
Jun 30, 8:59 AM EDTSpecial Weather StatementCTPSullivan61 min
Jun 30, 10:06 AM EDTSpecial Weather StatementCTPUnion54 min
Jun 30, 10:10 AM EDTSpecial Weather StatementCTPSnyder35 min
Jun 30, 10:52 AM EDTSpecial Weather StatementCTPColumbia, Montour53 min
Jun 30, 10:54 AM EDTSpecial Weather StatementCTPColumbia, Montour51 min
Jun 30, 11:13 AM EDTSpecial Weather StatementCTPHuntingdon47 min
Jun 30, 11:59 AM EDTSpecial Weather StatementCTPAdams61 min
Jun 30, 12:07 PM EDTSpecial Weather StatementCTPHuntingdon53 min
Jun 30, 12:21 PM EDTSpecial Weather StatementCTPDauphin, Lebanon, York69 min
Jun 30, 12:27 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Lancaster, Lebanon, York78 min
Jun 30, 12:36 PM EDTSpecial Weather StatementCTPFranklin39 min
Jun 30, 12:39 PM EDTSevere Thunderstorm WarningCTPAdams, Lancaster, York81 min
Jun 30, 12:51 PM EDTSevere Thunderstorm WarningCTPFranklin54 min
Jun 30, 12:57 PM EDTSpecial Weather StatementCTPSchuylkill33 min
Jun 30, 12:59 PM EDTSpecial Weather StatementCTPCumberland46 min
Jun 30, 1:14 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster, Lebanon, Schuylkill76 min
Jun 30, 1:18 PM EDTSpecial Weather StatementCTPCameron, Elk27 min
Jun 30, 1:26 PM EDTAreal Flood AdvisoryCTPCameron, Elk3 hr
Jun 30, 1:31 PM EDTSpecial Weather StatementCTPSchuylkill29 min
Jun 30, 1:41 PM EDTSpecial Weather StatementCTPLancaster79 min
Jun 30, 1:54 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon, York66 min
Jun 30, 2:05 PM EDTSevere Thunderstorm WarningCTPAdams40 min
Jun 30, 2:14 PM EDTSpecial Weather StatementCTPSchuylkill46 min
Jun 30, 2:34 PM EDTSpecial Weather StatementCTPYork26 min
Jun 30, 3:22 PM EDTSpecial Weather StatementCTPTioga38 min
Jun 30, 4:07 PM EDTSpecial Weather StatementCTPLycoming38 min
Jun 30, 4:41 PM EDTSpecial Weather StatementCTPLycoming34 min
Jun 30, 4:50 PM EDTSevere Thunderstorm WarningCTPLycoming, Tioga55 min
Jun 30, 5:37 PM EDTSpecial Weather StatementCTPMontour23 min
Jun 30, 6:05 PM EDTSpecial Weather StatementCTPSullivan25 min
Jun 30, 6:13 PM EDTSpecial Weather StatementCTPJuniata, Mifflin32 min
Jun 30, 6:30 PM EDTSpecial Weather StatementCTPNorthumberland30 min
Jun 30, 6:59 PM EDTSpecial Weather StatementCTPSchuylkill31 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.